MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; DISPOSABLE BIOPSY

BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; DISPOSABLE BIOPSY
Catalog Number TKL1110
Medical Device Problem Codes Break (1069); Failure to Obtain Sample (2533); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone biopsy procedure, the health care professional was allegedly not able to get the core out of the needle.It was further reported that cannula allegedly broken.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: three electronic photos were provided and it was reviewed.The first photo shows two manual drivers in which an introducer ejector rod was loaded onto one of the manual drivers, a introducer cannula was loaded onto an other manual driver, a biopsy ejector rod was noted to be bent and the user shows a broken part of a biopsy cannula.The second photo shows an introducer ejector rod was loaded the manual driver and a bent biopsy ejector rod.The third photo shows the biopsy cannula in which its upper part (blue colored hub) was noted to be broken.Based on the provided photos, both reported bent and break can be confirmed, however, the reported failure to obtain sample cannot be confirmed.Therefore, the investigation is confirmed for both reported bent and break as the provided photos shows the bent and break of the needles, the investigation is inconclusive for the reported failure to obtain sample as no objective evidence was provided.A definitive root cause for the reported failure to obtain sample, reported break and reported bent could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method).H11: g4, h6 (result).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TREK BONE LESION BIOPSY KIT
Common Device Name
DISPOSABLE BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21032886
Report Number2020394-2024-01921
Device Sequence Number14455084
Product Code KNW
UDI-Device Identifier00801741201455
UDI-Public(01)00801741201455
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKL1110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date12/29/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown